Flash Flood, Mercer
- When
- August 8, 11:55 PM EST to August 9, 12:55 AM EST
- Where
- Mercer County, Stoneboro
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.302, -80.258 (the zone’s center; the record gives no point)
Flooding on Stoneboro-Lateral Rd.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 8, 9:25 PM EST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1025 PM EDT FRI AUG 8 2003 SENDING OUT A QUICK UPDATE AS FLOOD WATCH HAS ENDED. .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE. RRR
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-080900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 504 AM EDT FRI AUG 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY DENSE FOG ACROSS THE REGION THIS MORNING WILL REDUCE VISIBILITIES TO LESS THAN ONE-QUARTER OF A MILE. THIS WILL MAKE THE MORNING COMMUTE DIFFICULT. SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA TODAY. THESE STORMS COULD PRODUCE VERY HEAVY RAIN AND WILL BE SLOW MOVING. THIS WILL ONCE AGAIN SET UP THE RISK FOR FLASH FLOODING ON AREA STREAMS. .DAYS TWO THROUGH SEVEN... MORE SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED THROUGHOUT THE WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
PAZ008-013-014-020-090145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 851 PM EDT FRI AUG 8 2003 ...SLOW MOVING THUNDERSTORMS... SLOW MOVING THUNDERSTORMS WILL CONTINUE THROUGH 10 PM. THE STRONGEST STORMS WILL CONTINUE BETWEEN HARSHAVILLE...BEAVER FALLS...ZELIENOPLE...WEST LIBERTY...FRANKLIN...AND OIL CITY. THESE STORMS ARE CAPABLE OF PRODUCING AN INCH OF RAINFALL IN 30 MINUTES AND FREQUENT CLOUD TO GROUND LIGHTNING. SOME AREAS WILL RECEIVE GREATER THAN AN INCH AND ONE HALF THROUGH 10 PM...CAUSING DRAINAGE FLOODING AND PONDING IN LOW LYING AREAS. DO NOT DRIVE YOUR CAR THROUGH FLOWING WATER. MOST FLOOD RELATED DEATHS OCCUR WHEN MOTORISTS TRY TO CROSS FLOODED ROADS. RESIDENTS SHOULD PAY ATTENTION FOR FURTHER UPDATES AND POSSIBLE WARNINGS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
940 PM EDT FRI AUG 8 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0930 PM ZELIENOPLE PA FLASH FLOODS
08/08/03 BUTLER NUMEROUS FLOODED ROADWAYS
INCLUDING PERRY HIGHWAY.
REPORTED BY EMERGENCY
MANAGEMENTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1100 PM EDT FRI AUG 8 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1050 PM HARMONY PA FLASH FLOODS
08/08/03 BUTLER STREAMS OVER ROADS.PUBThe Pittsburgh radar (KPBZ), 86 km away, was scanning. The volume nearest the first event began at 04:52 UTC.
1 flash flood. Local standard time, as filed.
Flooding on Stoneboro-Lateral Rd.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334173.